Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 46, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 28, 2016, 9:53 PM CDT for Blaine County, Canadian County, Oklahoma. It took effect at Jun 29, 2016, 12:45 AM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 9:53 PM CDT (02:53 UTC)
- In effect from
- Jun 29, 2016, 12:45 AM CDT
- Expired
- Jun 29, 2016, 7:40 AM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Blaine County, OK, Canadian County, OK
The radar
The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Watonga (WATO2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
326
WGUS44 KOUN 290253
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT TUE JUN 28 2016
OKC011-017-291240-
/O.NEW.KOUN.FL.W.0046.160629T0545Z-160629T1240Z/
/WATO2.1.ER.160629T0545Z.160629T0600Z.160629T0640Z.NO/
953 PM CDT TUE JUN 28 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The North Canadian River near Watonga.
* until Wednesday morning...or until the warning is cancelled.
* At 9:30 PM Tuesday the stage was 12.4 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River will rise above flood stage
early Wednesday morning and crest near 15.2 feet early Wednesday
morning. The North Canadian River will fall below flood stage by
mid morning Wednesday.
* Impact...At 15.0 feet...Flooding of croplands...pastures...and
rural roads occurs. The floodwaters extend from near Watonga in
Blaine County...downstream to near Calumet in western Canadian
County.
&&
LAT...LON 3607 9863 3612 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
Kurtz1 follow-up statement
704
WGUS84 KOUN 290657
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 AM CDT WED JUN 29 2016
OKC011-017-290727-
/O.CAN.KOUN.FL.W.0046.000000T0000Z-160629T1240Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 AM CDT WED JUN 29 2016
The Flood Warning is cancelled for
The North Canadian River near Watonga.
* At 1:30 AM Wednesday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River crested below flood stage at
14.1 feet. The North Canadian River will fall to 7.8 feet .
* Impact...At 13.0 feet...Near bankfull conditions exist along the
river may occur. The river reach affected extends from near Watonga
in Blaine County...downstream to near Calumet in western Canadian
County.
&&
LAT...LON 3607 9863 3612 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:28 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 6:28 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT TUE JUN 28 2016 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... A thunderstorm cluster over northwest Oklahoma will continue to move south this evening. Very strong winds will accompany this system as it moves across TAF sites at KCSM, KHBR, and possibly KLAW. KSPS may be affected, too, but is less likely. Wind fields will be affected at all our TAF sites to some degree, with the least effect at KPNC. The storms should move out of our forecast area shortly after midnight. After that, winds, clouds, etc. should return to more typical values at all sites. There is a possibility of storms again tomorrow morning and afternoon, but the chances are currently too low at any specific location to warrant inclusion in TAFs. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 94 72 94 / 50 10 10 20 Hobart OK 72 96 73 98 / 70 10 10 20 Wichita Falls TX 73 97 73 98 / 30 0 0 10 Gage OK 70 94 72 94 / 80 20 20 30 Ponca City OK 70 92 72 92 / 70 20 30 40 Durant OK 72 95 73 95 / 20 0 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 17/23/23
Hazardous weather outlook, Jun 28, 8:56 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 856 PM CDT TUE JUN 28 2016 OKZ004>048-050>052-TXZ083>090-291000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 856 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS SOUTH AND WEST OF A LINE FROM EL CITY TO ANADARKO TO WICHITA FALLS TO BENJAMIN TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK...AND EXTENDS WEST OF A LINE FROM CHICKASHA TO DUNCAN TO HENRIETTA TEXAS. TIMING... SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT. IMPACTS... DAMAGING WINDS...HAIL TO THE SIZE OF QUARTERS...AND HEAVY RAIN WILL BE THE MAIN CONCERNS WITH THESE STORMS. DISCUSSION... A CLUSTER OF SEVERE THUNDERSTORMS WILL CONTINUE TO ADVANCE SOUTH THIS EVENING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 28, 8:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST CLINTON 35.51N 98.97W
06/28/2016 M65 MPH CUSTER OK ASOS
&&
KURTZLocal storm report, Jun 28, 8:48 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST ALTUS AIR FORCE BASE 34.66N 99.29W
06/28/2016 M64 MPH JACKSON OK AWOS
&&
DWLocal storm report, Jun 28, 9:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 3 N ALTUS 34.69N 99.33W
06/28/2016 M69 MPH JACKSON OK AWOS
KAXS AWOS
&&
DWLocal storm report, Jun 28, 9:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 N ALTUS 34.69N 99.33W
06/28/2016 M69.00 MPH JACKSON OK AWOS
KAXS AWOS
&&
DWLocal storm report, Jun 28, 9:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 3 N CHILLICOTHE 34.30N 99.51W
06/28/2016 E60 MPH HARDEMAN TX EMERGENCY MNGR
&&
DWLocal storm report, Jun 28, 9:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST INDIAHOMA 34.62N 98.75W
06/28/2016 E60 MPH COMANCHE OK AMATEUR RADIO
&&
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:12 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Custer, Dewey | 3 hr |
| Jun 28, 7:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Greer, Harmon, Jackson, Kiowa and 1 more | 74 min |
| Jun 28, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more | 77 min |
| Jun 28, 8:29 PM CDT | Areal Flood Advisory | OUN | Caddo, Custer, Kiowa, Washita | 46 min |
| Jun 28, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Harmon, Jackson, Kiowa, Tillman | 75 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 74 min |
| Jun 29, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 39 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.